MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER
Model Number 7377
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in sections a2 and a4 as the customer's age and weight were not provided.
 
Event or Problem Description
The customer reported that he took more than usual insulin based on the blood glucose result obtained on the contour next meter and had to go to the hospital.No further information was provided by the customer.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.Since the strip information was not provided, this report will be submitted under the meter information.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, a device history record was reviewed for the suspected contour next meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION #: 3004167884)
110 oaza-inoshiri-aza
-nishiueno, wakimachi
mima tokusima 779-3 603
JA   779-3603
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key17548369
Report Number1810909-2023-00188
Device Sequence Number6863100
Product Code NBW
UDI-Device Identifier00301937377013
UDI-Public00301937377013
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer12/18/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale